MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH S5 DOUBLE ROLLER PUMP 85; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH S5 DOUBLE ROLLER PUMP 85; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-85-00
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova received a report about an internal error occurred in the myocardial protection pumps (3a, 3b), and the error number was not stored.The device was turned the off and on, but it keeps happening again, and the pump head is moving very awkwardly.There is no report of patient impact.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova initiated an investigation.Livanova received the pump and read out the log file.No errors have been observed.There are no problems with visual checks of the inside of the equipment.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: the affected part was returned to livanova japan for a detailed investigation and repair.Upon testing, no issue has been reproduced, pump was found working and no internal damage was found that could have caused reported issue.Taking into account the behavior described by customer, technician replaced the motor control boards (hms) for both pump heads due to suspect temporary electrical failure of them.After replacing the parts, functional tests were carried out and passed positively before returning unit to service.A device service history review has been performed and identified that the unit was manufactured in 2016 and no other similar event has been reported, neither concerning trend has been identified.The read-out (real-time device parameters and setting recording file) of the roller pump was gathered and analyzed.Log files analysis confirmed several occurrences of both motor control failure (error code 442) and runaway faults.Error 442 (text string "no_pulse_block") indicates detection of speed set value different to actual value, prevent the system to be properly controlled and can be related to: - over-occlusion; - wrong tubing; - rotor blocked by foreign object; - rotor tight rotating due to defective bearing.Runaway fault (error code 449, text string "runaway_peak") indicates that the pump run too fast and it usually occurs when: - pump is hand cranked without switching it off; - hardware reset of pump (off/on); - defective motor control board/hall sensor in the pump head.Taking into account that the reported anomalous pumping behavior of the pump and the outcome of technical inspection, it can be excluded a motor hardware defect, while it is reasonable to assume that defective motor control boards caused the pumps to run abnormally, with a possible contribution of occlusion not properly set.

Brand Name
S5 DOUBLE ROLLER PUMP 85
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstr. 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich CO 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20809263
Report Number9611109-2024-00575
Device Sequence Number13075170
Product Code DTQ
UDI-Device Identifier04033817900405
UDI-Public(01)04033817900405(11)160610
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number10-85-00
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date11/29/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2016
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient SexUnknown